MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC XOMED INC. XPS® SYSTEM NAVIGATED BLADE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1884006EM
Medical Device Problem Codes Break (1069); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis of device is in progress, analysis results of the device will be submitted in supplemental report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care professional reported that, during functional endoscopic sinus surgery with nasal polypectomy procedure physician was using the blade in the patient¿s maxillary sinus.A noise was heard and they immediately noticed that the tip of the metal shaft had broken.They removed the broken piece and continued with the procedure.The procedure was completed with backup product.There was no patient impact.Additional information received after follow up that fragments was detached from the broken device and physician visually removed the broken tip from the patient¿s sinus.There is no patient injury.
 
Additional Manufacturer Narrative
H3: product analysis visually, the product was wrapped in a plastic zip lock bag and then placed in an open pouch when returned.The pouch was open from 3 of 4 sides.The broken tip (middle tube tip) was returned with the device.There was a biological contamination on the device and the broken tip.The broken tip measured 0.4715 inches in length.There was no noted damage on the hubs or the excess adhesive.Functionally, when rotating by a hand, middle blade was rotating easily while inner blade was binding.A review of the global complaint data showed no other complaints about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint due to physical damage.H6: previous codes b21, c21, d16 and g04041 are no longer applicable now.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® SYSTEM NAVIGATED BLADE
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key16520632
Report Number1045254-2023-00175
Device Sequence Number14039283
Product Code HAW
UDI-Device Identifier00763000579227
UDI-Public00763000579227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2024
Device Model Number1884006EM
Device Catalogue Number1884006EM
Device Lot Number0225483251
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexUnknown